# SDR 2004FA0000406

- Difficulty date: May 18, 2004
- Submitted: May 18, 2004
- Operation: General aviation
- Aircraft: N766AJ
- Make and model: Lear 31A
- Aircraft serial: 103
- Aircraft time: 1,918 hours, 1,785 cycles
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Seat
- Condition: Mismanufactured
- Location: Cabin
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FOUND WIDTH BETWEEN CABIN SEATS WAS 8.5 INCHES IN AREA FROM FLOOR UP TO TWENTY FIVE INCHES ABOVE FLOOR. ARMRESTS WERE SOURCE OF THIS DISCREPANCY.  IAW TYPE CERTIFICATE THIS AIRCRAFT MODEL IS SPECIFICALLY EXCLUDED FROM THE SERIES 24/25 AND 35/36 EQUIVALENT LEVEL OF SAFETY FINDING FOR 14CFR, PART 2, SECTION 25.815 ALLOWING LESS THAN NINE INCH AISLE WIDTH. TECH SUPPORT CONFIRMED THAT AISLE WIDTH ON THIS MODEL AIRCRAFT MUST BE AT LEAST NINE INCHES MEASURED FROM FLOOR UP TO TWENTY FIVE INCHES ABOVE FLOOR.  DETERMINED THAT CHAIRS HAD EXCESS FOAM PADDING ON LOWER SHROUD BASE. REMOVED FOAM PADDING FROM LOWER SHROUD BASE, THUS ALLOWING ARMREST TO MOVE FARTHER OB. THIS ENABLED A NINE INCH AISLE WIDTH TO BE OBTAINED.
